UPSET!! Every supplement I look up will cause problems for me!!!

Discussion in 'Fibromyalgia Main Forum' started by futurehope, Feb 4, 2006.

  1. futurehope

    futurehope New Member

    Hi All,

    I have been looking for a supplement that will help me with my issues.

    I started checking out MILK THISTLE on this board. I figured this would be wonderful because everything goes thru the liver and it helps with detox and I have also have some bilirubin in my urine. THIS SUPPLEMENT WOULD HAVE BEEN GREAT FOR ME!!! Well.....I take Klonopin, so I cannot take Milk Thistle!!! Learned that it will reduce the effects of my Klonopin!!!

    Then I started checking into Magnesium. Even went out last night and bought a bottle. It helps so many systems, sleep, energy, HEART, I HAVE MVP. After extensive checking on this board, I found I cannot take it either. Why, because of the Klonopin AGAIN!!!

    This morning I decided to check into COQ10. I thought it would be good for more energy, which I need very badly. Nope can't take it either. I have un-explained LOW BLOOD PRESSURE, which I have only had for the past couple of years, and COQ10 could lower it more!!!!

    I AM SOOOOOO UPSET!! Everything that I look up that could possibly help me, I cannot use!!!! I really wanted to try to help myself feel better, but it just seems useless. I am about ready to give up. These were the three supplements of my choice!!!!

    What is a person to do!!!!

    Love and prayers,
    Brenda
  2. Cromwell

    Cromwell New Member

    Someone posted on 2nd or 3rd re a site that gave matches between supplements and meds and also foods. I don't have time to read back at moment but the title of post indicated this was useful site for this.

    Love Anne
  3. TwinMa

    TwinMa New Member

    drugdigest.org is a really good web site to check drug, herb and supplement interactions. You can enter in as many things as you take and it will give you any possible interactions, how well it is documented and whether it is a slight, moderate or severe reaction. I have found it very helpful.

    Katy
  4. laspis1

    laspis1 New Member

    I do not know how much you need Klonopin and if you could even try to do without for a while. Maybe it is worth a try. Not sure if you take an SSRI for anxiety, but maybe that could be a better choice along with some supplements.
  5. LittleBluestem

    LittleBluestem New Member

    If you took the magnesium and Klonopin sufficiently far apart, could you take them both? Is there a wholistic/naturapathic practitioner in your area who could advise you? Sometimes what a person needs to do is to get help and expert advice.
  6. pam_d

    pam_d New Member

    ...but just wanted to say how smart you are being to look up drug/supplement interactions before you start something. Too many of us read about something fantastic, and don't stop to check into how it will affect other things we are taking.

    It's definitely a balancing act. Me, I'm gluten-sensitive, I have to use only supps without it, and many DO have a gluten-free form, but not everything.

    Good luck---I do think the advice to consult a naturopath or nutritionist is sound, someone who could advise you.

    Hugs,
    Pam
  7. futurehope

    futurehope New Member

    Thanks everyone for their advice.

    TwinMa, great site, I have bookmarked it for reference!!!

    Pam, thank you for calling me smart, it has been a long time since I have heard that.

    Love and Prayers,
    Brenda
  8. ilovecats94

    ilovecats94 New Member

    http://healthlibrary.epnet.com/GetContent.aspx?token=e0498803-7f62-4563-8d47-5fe33da65dd4&chunkiid=33801

    This site give interactions between meds you pick and supplements, foods, and other meds. I found it really helpful. Will also give you a supplement that would help with the med.

    Hugs,
    Faye
    Copy and paste into your browser...

[ advertisement ]